Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 7, 2021, 6:04 PM MDT for Weld County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:04 PM MDT (00:04 UTC)
- Expired
- Jun 7, 2021, 6:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 55 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 3658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WWUS85 KBOU 080004
SPSBOU
Special Weather Statement
National Weather Service Denver CO
604 PM MDT Mon Jun 7 2021
COZ038-080030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
604 PM MDT Mon Jun 7 2021
...Brief Landspout Tornadoes Possible...
At 602 PM MDT, conditions are favorable for the development of
landspout tornadoes in and close to the Pierce and Nunn area in
northern Weld County. A weather spotter reported a funnel cloud in
that location.
Locations impacted include...
Severance, Ault, Pierce, Nunn and Purcell.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 4059 10461 4058 10467 4058 10487 4080 10483
4084 10451
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:39 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 7, 2:39 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 239 PM MDT Mon Jun 7 2021 .SHORT TERM...(This evening through Tuesday) Issued at 239 PM MDT Mon Jun 7 2021 Southwest flow aloft continues across Colorado as a weak trough moves across the northern Rockies into southern Canada. All the forcing stays north of us tonight and tomorrow. The rest of this evening weak convection should be winding down with not much precipitation but gusty winds west of Sterling to Limon line. To the east, especially across the northeast corner, better moisture remains where a storm or two may persist until midnight before weakening or moving into Nebraska. All areas should be dry with mostly clear skies tonight and seasonal overnight lows, albeit a bit warmer than this morning for most of us. Tuesday gets a little drier with PW dropping to about 0.5" along I-25, but 60 degree dewpoints remain across the northeast corner. 2,000 J/kg SBCAPE should exist east of Sterling to Akron but a source of lift may be hard to come by. More on that shortly. Further west, across the west slope and eastern foothills, PW values drop to around 0.3". Convection should get going midday into early afternoon but very little rainfall is expected. Most areas along and west of I-25 should remain dry. With 700 mb temps increasing a few degC in southwest flow, expect highs again well into the 90s below 6500 feet elevation. Higher elevations should be in the mid to upper 70s to low 80s. Back to the NE corner, there is a tiny amount of mid-level cooling, which may help initiate convection across the northeast corner where strong instability exists. If storms form, they would likely contain large hail and potential for damaging winds. Wind shear is around 30 kts so there is potential or organized storms. If convection gets going it will be in the evening hours and may last until past midnight before moving northeast. .LONG TERM...(Tuesday night through Monday) Issued at 239 PM MDT Mon Jun 7 2021 Hot and dry remains the main headline for the next week. There is good agreement that the region will stay under the influence of upper level ridging through the majority of the long term period. Dry and gusty conditions Thursday will warrant monitoring for fire weather risk. A frontal passage early Friday will result in a brief cool down with temperatures trending warmer through the weekend. Some lingering convection may be in the north/northeast corner of Colorado Tuesday evening as a shortwave trough lifts to the northeast. Most high-res models are showing it to be out of the area by midnight, so kept some chances of pops in that northeast corner of Colorado. Dry southwesterly flow aloft will prevail for Wednesday leading to dry conditions. Temperatures will be generally a few degrees cooler than Tuesday with highs in the upper 80s to low 90s across the lower elevations and low to upper 70s in the higher elevations. Moisture and any forcing for ascent looks limited leading to mostly sunny conditions. Thursday, an upper level trough approaches from the west with dry west/southwesterly flow aloft. Forecast highs look to be the highest of the week with ensemble means for lower elevations/plains hovering in the mid to upper 90s with more extreme ensemble members approaching the 100 degree mark. 700 mb temperatures support these high temperatures with warming of a few degrees compared to the previous few days. There is increased downslope potential as a result of the more westerly flow. Model soundings also exhibit good mixing potential. This will lead to more gusty conditions during the afternoon Thursday. In addition, low level moisture will be limited to none. Along with gusty conditions, the low relative humidities will increase fire weather potential. This will need close watching for the Thursday timeframe. An upper level trough will lift to the north and east of the region Thursday night into Friday morning with an accompanying front. 700 mb temperatures decrease several degrees leading to a short period of slightly cooler temperatures, so highs will be more seasonable. Saturday through early next week, ensemble members show agreement on a ridge building over the region as an upper trough sits to off the west coast. This will result in a warming trend in temperatures and lower chances for precipitation Saturday through Monday. Deterministic and ensemble solutions signal convective potential Sunday afternoon as a shortwave moves north of the region. CAPE and bulk shear values look to be in favorable ranges for convection with sufficient moisture. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 239 PM MDT Mon Jun 7 2021 VFR through Tuesday. Isolated showers and thunderstorms are trying to form to the south and west of the terminals. This convection shouldn't approach the terminals but if there is enough of it, gust fronts should move across the terminals with gusty winds starting mid to late afternoon. Will handle this with a tempo group and VRB winds until we have a better handle on where the gust front(s) may come from. Gust fronts could initiate new convection near the terminals but the chance is still pretty low so will continue to handle in the TAF with VCTS. Convection and gust fronts should be east of the terminals after 7 PM. Drainage winds to 10 kts should occur at DIA (SSW) and APA at a little less (also SSW). No much wind at all tonight at BJC. All terminals will be light and variable until around 10 or 11 AM when southeast winds increase. They could gust over 20 kts at DIA. With the southeast winds across the plains, there will likely be a Denver cyclone that develops near DIA, but for not high res models are keeping it at bay until late afternoon and it could stay north of the airfield, keeping the winds SE. We shall see, but figured it was worth mentioning in this discussion. && .HYDROLOGY... Issued at 239 PM MDT Mon Jun 7 2021 Tuesday afternoon should see isolated thunderstorms across the burn areas, but the storms will be weaker with low rain rates. Storm motions should still be pretty slow so if a storm anchors to the terrain or otherwise remains over one spot for 30 minutes or more, there could be minor issues on the burn scars. Elsewhere, we don't expect any flooding issues. The lone exception could be the far northeast corner were rich low-level moisture exists and potential for high rain rates is a little higher. The main threat is from later afternoon until about midnight. Wednesday through Saturday will be hot and dry with no flooding impacts expected. Weak convective potential returns Sunday but at this point it does not look like much rain for our area, including the burn scars. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Schlatter LONG TERM...Mensch AVIATION...Schlatter HYDROLOGY...Schlatter/Mensch
Hazardous weather outlook, Jun 7, 10:00 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1000 AM MDT Mon Jun 7 2021 COZ030>051-081600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1000 AM MDT Mon Jun 7 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected on the plains east of Interstate 25 from mid afternoon through the evening hours. Some of these storms will produce a period of rain, wind gusts up to 45 mph, and small hail. Minor flooding, 60 mph wind gusts, and hail up to an inch in diameter are possible from the strongest storms east of a Fort Morgan to Limon line in the late afternoon and early evening. Further west only isolated thunderstorms are expected, with lightning and wind gusts to 50 mph the main threats. Brief heavy rain is possible but the threat of burn area flooding is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot and dry conditions are expected through much of the week. For the Denver metro and the rest of the plains, highs will reach the low 90s tomorrow through Thursday. A frontal passage will bring slightly cooler temperatures to the area Friday, but a warming trend is expected again into the weekend. Elevated fire danger will also be possible tomorrow and Thursday due to dry and breezy weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 7, 6:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
604 PM MDT Mon Jun 7 2021
COZ038-080030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
604 PM MDT Mon Jun 7 2021
...Brief Landspout Tornadoes Possible...
At 602 PM MDT, conditions are favorable for the development of
landspout tornadoes in and close to the Pierce and Nunn area in
northern Weld County. A weather spotter reported a funnel cloud in
that location.
Locations impacted include...
Severance, Ault, Pierce, Nunn and Purcell.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 4059 10461 4058 10467 4058 10487 4080 10483
4084 10451
BARJENBRUCHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:25 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 39 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.